Alert archive / Tennessee / Wind Advisories in 2022
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 17, 2022, 3:21 PM EDT for 8 counties in Tennessee. It took effect at Mar 18, 2022, 12:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2022, 3:21 PM EDT (19:21 UTC)
- In effect from
- Mar 18, 2022, 12:00 PM EDT
- Expired
- Mar 19, 2022, 3:35 AM EDT
- In force
- 16 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS74 KMRX 171921 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 321 PM EDT Thu Mar 17 2022 TNZ018-041-043-045-047-072-074-087-180800- /O.NEW.KMRX.WI.Y.0010.220318T1600Z-220319T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 321 PM EDT Thu Mar 17 2022 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 8 AM EDT SATURDAY... * WHAT...South or southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...East Tennessee mountains and foothills. * WHEN...From noon Friday to 8 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
218 WWUS74 KMRX 180734 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 334 AM EDT Fri Mar 18 2022 TNZ018-041-043-045-047-072-074-087-181545- /O.CON.KMRX.WI.Y.0010.220318T1600Z-220319T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 334 AM EDT Fri Mar 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 AM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east Tennessee. * WHEN...From noon today to 8 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
771 WWUS74 KMRX 181520 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1120 AM EDT Fri Mar 18 2022 TNZ018-041-043-045-047-072-074-087-182330- /O.CON.KMRX.WI.Y.0010.220318T1600Z-220319T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1120 AM EDT Fri Mar 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...East Tennessee mountains and foothills. * WHEN...From noon today to 8 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
843 WWUS74 KMRX 181928 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 328 PM EDT Fri Mar 18 2022 TNZ018-041-043-045-047-072-074-087-190330- /O.CON.KMRX.WI.Y.0010.000000T0000Z-220319T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 328 PM EDT Fri Mar 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...East Tennessee mountains and foothills. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A 84 mph wind gust was observed at Cove Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
333 WWUS74 KMRX 190102 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 902 PM EDT Fri Mar 18 2022 TNZ018-041-043-045-047-072-074-087-191200- /O.CON.KMRX.WI.Y.0010.000000T0000Z-220319T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 902 PM EDT Fri Mar 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...East Tennessee mountains and foothills. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
086 WWUS74 KMRX 190735 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 335 AM EDT Sat Mar 19 2022 TNZ018-041-043-045-047-072-074-087-190845- /O.CAN.KMRX.WI.Y.0010.000000T0000Z-220319T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- 335 AM EDT Sat Mar 19 2022 ...WIND ADVISORY IS CANCELLED... While winds are forecast to be below advisory criteria, gusty westerly winds will continue through today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 17, 1:23 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 17, 1:23 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 123 PM EDT Thu Mar 17 2022 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... No significant changes were made to the forecast for this afternoon. Fog is starting to dissipate and dry conditions are expected this afternoon. Partly cloudy skies this afternoon will allow temps to climb into the upper 60s and lower 70s. Kept temps on the high side of guidance since highs yesterday were well above guidance due to the late afternoon sunshine as the sun angle is now getting higher. McD && .AVIATION... 18Z TAF DISCUSSION. Conditions are finally starting to improve in the Valley as VFR returns. VFR conditions will remain throughout this TAF cycle. Late tomorrow morning rain will move in from the west ahead of the next system. Some embedded thunder will be possible but overall the chance is low on station. McD && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 51 66 50 62 39 / 10 80 60 10 0 Knoxville McGhee Tyson Airport, TN 47 68 52 62 40 / 0 80 70 10 0 Oak Ridge, TN 48 66 51 61 39 / 0 80 70 10 0 Tri Cities Airport, TN 44 70 52 62 39 / 0 50 50 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Mar 17, 3:28 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 328 AM EDT Thu Mar 17 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-180730- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 328 AM EDT Thu Mar 17 2022 /228 AM CDT Thu Mar 17 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a marginal risk of severe thunderstorms in western and southern portions of the area on Friday afternoon and evening. On Wednesday, there is a potential for heavy rain that may lead to flooding in some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.